# SDR 2010FA0000767

- Difficulty date: July 27, 2010
- Submitted: July 27, 2010
- Operation: General aviation
- Aircraft: N54MM
- Make and model: Cessna 210N
- Aircraft serial: 21063756
- Aircraft time: 3,736 hours
- Engine: Cont IO520*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Fitting
- Condition: Leaking
- Location: Oil System
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, P
- Precautionary procedure: A

## Discrepancy

PILOT DEPARTED AROUND 9:30AM.  EVERYTHING ON PREFLIGHT AND RUN-UP WAS IN THE GREEN INCLUDING OIL PRESSURE. AFTER TURNING ON COURSE ABOUT 20 OR SO MILES FROM AT 6,000FT,  HE NOTICED THE OIL PRESSURE STARTING TO FADE OFF.  AFTER SOME INITIAL TROUBLESHOOTING HE MADE THE DECISION TO RETURN TO DEPARTURE.  THE REASON TO DIVERT WAS BECAUSE THERE WAS NO INDICATION BY THE OIL TEMP AND THE ACFT WAS LOSING OIL PRESSURE.  OIL STARTS SEEPING INTO THE COCKPIT ON THE PASSENGER SIDE. AT THIS TIME, THE PILOT TOLD APPROACH THAT HE NEEDED TO LAND. THE ENGINE NEVER SHOWED ANY SIGN THAT IT WAS WITHOUT INCIDENT. THE OIL PRESSURE LINE CONNECTS TO THE FIREWALL OIL FITTING TO THE OIL PRESSURE GAUGE HAD A SMALL HOLE AND CORROSION AT THE FIRST BEND RADIUS ON THE OIL PRESSURE GAUGE SIDE. OVER TIME THE LINE HARDENS, BECOMES LESS FLEXIBLE, AND SUBJECT TO CORROSION. WHEN REPAIRS ARE BEING MADE BEHIND THE INSTRUMENT PANEL, THE OIL PRESSURE LINE ASSY DUE TO RESTRICTED SPACE MOVES AND OR DEVELOP STRESS.
